To send content items to your account,
please confirm that you agree to abide by our usage policies.
If this is the first time you use this feature, you will be asked to authorise Cambridge Core to connect with your account.
Find out more about sending content to .
To send content items to your Kindle, first ensure firstname.lastname@example.org
is added to your Approved Personal Document E-mail List under your Personal Document Settings
on the Manage Your Content and Devices page of your Amazon account. Then enter the ‘name’ part
of your Kindle email address below.
Find out more about sending to your Kindle.
Note you can select to send to either the @free.kindle.com or @kindle.com variations.
‘@free.kindle.com’ emails are free but can only be sent to your device when it is connected to wi-fi.
‘@kindle.com’ emails can be delivered even when you are not connected to wi-fi, but note that service fees apply.
Wernicke encephalopathy (WE) is a neuropsychiatric disorder caused by thiamine deficiency. It is recognized in various stages of the cancer trajectory but has not previously been recognized during nivolumab treatment.
From a series of WE patients with cancer, we report a lung cancer patient who developed WE during treatment with nivolumab.
A 78-year-old woman with lung cancer was referred to our psycho-oncology clinic because of depressed mood. Psychiatric examination revealed disorientation to time, date, and place, which had not been recognized 1 month previously. Her symptoms fulfilled the diagnostic criteria for delirium. No laboratory findings or drugs explaining her delirium were identified. WE was suspected as she experienced a loss of appetite lasting 4 weeks. This diagnosis was supported by abnormal serum thiamine and the disappearance of delirium after intravenous thiamine administration.
Significance of results
We found WE in an advanced lung cancer patient receiving treatment with nivolumab. Further study revealed the association between nivolumab and thiamine deficiency. Oncologists should consider thiamine deficiency when a patient experiences a loss of appetite of more than 2 weeks regardless of the presence or absence of delirium.
Email your librarian or administrator to recommend adding this to your organisation's collection.